Hail, Howell
- When
- November 13, 5:53 AM CST
- Where
- Howell County, 0.55 mi E of Brandsville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.650, -91.690
One storm tracked across Oregon and Howell counties producing dime to quarter size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
One storm tracked across Oregon and Howell counties producing dime to quarter size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Nov 13, 5:35 AM CST, 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 535 AM CST TUE NOV 13 2007 .DISCUSSION... CURRENTLY...A WEAK COLD FRONT EXTENDS FROM NEAR VIENNA TO LICKING TO GAINESVILLE. OVERNIGHT...FOG HAS FORMED ALONG THIS FRONT WITH VISIBILITIES REDUCED TO LESS THAN A QUARTER OF A MILE IN AREAS GENERALLY ALONG THE PLATEAU. WATER VAPOR IMAGERY SHOWS DRIER MID LEVEL AIR NOW IN CENTRAL KANSAS QUICKLY MOVING TOWARDS THE MISSOURI OZARKS. IN RESPONSE TO THE APPROACH OF THIS DRIER AIR...CEILINGS HAVE STARTED TO RISE AND VISIBILITIES ARE IMPROVING. THIS TREND IS EXPECTED TO CONTINUE AND AS A RESULT THE DENSE FOG ADVISORY WILL LIKELY BE CANCELLED WITH THE ISSUANCE OF THE MORNING FORECAST PACKAGE. THE NEXT CHALLENGE IS PRECIPITATION CHANCES AND TEMPERATURES FOR TODAY. RADAR HAS SHOWN BOTH PRE FRONTAL AND POST FRONTAL SHOWERS AND THUNDERSTORMS ACROSS THE AREA. WITH THE WEAK FRONT WASHING OUT TODAY...CHANCES FOR RAIN WILL RESIDE TO THE EAST OF HIGHWAY 65. MUCH LIKE YESTERDAY...HIGH TEMPERATURES WILL DEPEND GREATLY ON CLOUD COVER. TEMPERATURES ONCE AGAIN WILL BE ABOVE NORMAL WITH HIGHS RANGING FROM THE MID 60S FOR AREAS THAT EXPERIENCE MORE CLOUD COVER AND LOWER 70S FOR AREAS WITH MORE SUNSHINE. A MUCH STRONGER COLD FRONT WILL BE MOVING THROUGH SOUTHEAST KANSAS AND THE MISSOURI OZARKS ON WEDNESDAY. WITH INCREASING CLOUDS...STRONG NORTHERLY WINDS AND COLD AIR ADVECTION...HIGH TEMPERATURES WILL MAINLY RESIDE IN THE LOW TO MID 60S ACROSS THE FORECAST AREA. AHEAD OF THE FRONT...AFTERNOON HIGH TEMPERATURES IN SOUTH CENTRAL MISSOURI WILL BE NEAR 70 DEGREES. THIS FRONT WILL MOVE THROUGH MOST OF THE FORECAST AREA DRY WITH ONLY A SLIGHT CHANCE FOR SHOWERS AND STORMS ALONG THE FRONT IN SOUTH CENTRAL MISSOURI. SKIES WILL BE CLEARING OVERNIGHT WEDNESDAY WITH LOWS NEAR FREEZING FOR MOST AREAS. SURFACE HIGH PRESSURE BUILDS INTO THE PLAINS BEHIND THE FRONT ON THURSDAY. NORTHERLY WINDS WILL WEAKEN THROUGHOUT THE DAY AS THE PRESSURE GRADIENT RELAXES. HIGH TEMPERATURES WILL BE MUCH COOLER THAN THE PAST SEVERAL DAYS WITH READINGS IN THE 50S. WITH CLEAR SKIES...LIGHT WINDS AND HIGH PRESSURE OVERHEAD...RADIATIONAL COOLING WILL KICK IN OVERNIGHT WITH LOWS DROPPING BELOW FREEZING. A WARMING TREND BEGINS OVER THE WEEKEND. SURFACE HIGH PRESSURE WILL BE MOVING EASTWARD WITH SOUTHERLY WINDS RETURNING TO THE AREA. THE GFS AND ECMWF MODEL SOLUTIONS EJECT THE UPPER LEVEL LOW CURRENTLY NEAR BAJA CALIFORNIA AS AN OPEN TROUGH INTO THE SOUTHERN PLAINS. IF THIS HAPPENS...GULF MOISTURE IS LIKELY TO SURGE NORTHWARD INTO THE OZARKS AND SOUTHEAST KANSAS PROVIDING CHANCES FOR SHOWERS AND STORMS. FURTHER MODEL RUNS WILL HELP SOLIDIFY THE CHANCES FOR RAIN IN THE EXTENDED FORECAST. ANGLE && .AVIATION... WIDESPREAD MVFR CONDITIONS WILL PERSIST MUCH OF TODAY AS THE AIRMASS NEAR THE SURFACE REMAINS VERY MOIST. IFR CEILINGS LESS THAN 500 FEET WILL AFFECT THE SPRINGFIELD TERMINAL THIS MORNING. THE STRATUS WILL GRADUALLY LIFT AND VISIBILITY SLOWLY IMPROVE DURING THE DAY. SOME BREAKS IN THE STRATUS WILL DEVELOP BY LATE IN THE DAY. STRATUS AND LIGHT FOG MAY AGAIN DEVELOP LATE TONIGHT AS THE NEXT FRONT APPROACHES THE AREA. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 440 AM CST TUE NOV 13 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 440 AM CST TUE NOV 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE GENERALLY EAST OF HIGHWAY 65 TODAY. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY AS GULF MOISTURE STREAMS NORTHWARD AND AN UPPER LEVEL DISTURBANCE MOVE THROUGH THE REGION. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) ANGLE
The Springfield radar (KSGF), 165 km away, was scanning. The volume nearest the first event began at 11:55 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, November 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 61902, 61903.